Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 4, NWS Melbourne, FL

January 6, 2018

NWS Melbourne, FL issued this small craft advisory at Jan 6, 2018, 2:48 PM EST. It took effect at Jan 7, 2018, 7:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2018, 2:48 PM EST (19:48 UTC)
In effect from
Jan 7, 2018, 7:00 AM EST
Expired
Jan 8, 2018, 4:00 PM EST
In force
33 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

853 
WHUS72 KMLB 061948
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
248 PM EST Sat Jan 6 2018

AMZ552-570-080300-
/O.NEW.KMLB.SC.Y.0004.180107T1200Z-180108T0300Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
248 PM EST Sat Jan 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM SUNDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 7 AM to 10 PM EST Sunday.

* WINDS...Becoming northeast to east and increasing to near
  20 knots.

* WAVES/SEAS..6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-572-575-080300-
/O.NEW.KMLB.SC.Y.0004.180107T1200Z-180108T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
248 PM EST Sat Jan 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 4 PM MONDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 7 AM Sunday to 4 PM EST
Monday. 

* WINDS...Becoming northeast to east and increasing to around 20
  knots.

* WAVES/SEAS...7 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
584 
WHUS72 KMLB 070840
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
340 AM EST Sun Jan 7 2018

AMZ552-080300-
/O.EXT.KMLB.SC.Y.0004.180107T1200Z-180108T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
340 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
4 PM EST MONDAY...

* WINDS...Northeast 15 to 20 knots. 

* WAVES/SEAS..5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-572-575-080300-
/O.CON.KMLB.SC.Y.0004.180107T1200Z-180108T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
340 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM EST MONDAY...

* WINDS...Becoming northeast to east and increasing to around 20 
  knots. 

* WAVES/SEAS...6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-080300-
/O.CON.KMLB.SC.Y.0004.180107T1200Z-180108T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
340 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WINDS...Becoming northeast to east and increasing to near 20 
  knots. 

* WAVES/SEAS..6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

15
958 
WHUS72 KMLB 080821
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
321 AM EST Mon Jan 8 2018

AMZ570-082100-
/O.NEW.KMLB.SC.Y.0005.180108T0821Z-180108T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
321 AM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 PM EST this afternoon.

* WINDS...Southeast 15 to 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-555-572-575-082100-
/O.CON.KMLB.SC.Y.0004.000000T0000Z-180108T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
321 AM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...Southeast 15 to 20 knots.

* WAVES/SEAS..6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
122 
WHUS72 KMLB 082114
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
414 PM EST Mon Jan 8 2018

AMZ555-572-575-090300-
/O.EXP.KMLB.SC.Y.0004.000000T0000Z-180108T2100Z/
/O.NEW.KMLB.SC.Y.0006.180108T2114Z-180109T0300Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
414 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 10 PM EST this evening. 

* WINDS...Southeast 15 to 20 knots.

* WAVES/SEAS..6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-082215-
/O.EXP.KMLB.SC.Y.0004.000000T0000Z-180108T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
414 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ570-082215-
/O.EXP.KMLB.SC.Y.0005.000000T0000Z-180108T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
414 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 2:40 PM EST, 8 minutes earlier.

Area forecast discussion, Jan 6, 2:40 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
240 PM EST Sat Jan 6 2018

.DISCUSSION...

Tonight-Sunday...The large cold high pressure ridge covering the
eastern half of the CONUS will drift slowly E to ESE, with its
center moving from the OH Valley to the Mid Atlantic coast. As
this occurs, the low level wind flow will continue to veer to NE
early Sunday and ENE by late Sunday afternoon. However, with the
BLYr decoupling overnight, winds over land will tend to remain
backed more northerly, with the possible exception of the Treasure
Coast (and perhaps Brevard) barrier islands late tonight, which
could cause a jump in late night temps.

While mid and upper clouds overhead thin some, the marine cloud
deck out over the Gulf Stream will slowly but surely make headway
toward the coast overnight, and especially Sunday. Given that it's
more open cell than I've seen during many of the strong CAA events
there may be a bit less cloud cover than is being advertised, at
least early on. Still, expect more clouds than sun to win out.

Expect a large range of mins from north Lake/NW Volusia (33-38F) to
U40s-L50s along the Martin County coast. On Sunday, maxes will reach
the L-M60s north-central and M-U60s far south.

Monday...A relatively mild start to the day especially along the
coast will be felt compared to previous days all thanks to low-level
high pressure over the Carolinas keeping winds elevated and onshore.
Warming trend will continue with approaching trough of low pressure
shoving the low-level high pressure eastward over the Atlantic and
veering winds to a more southeasterly component.  In result, and
what seems like forever ago, high temperatures will finally get back
to near or slightly above normal for this time of year (low 70s).
Sufficient low-level moisture will remain and keep onshore-moving
shower chances in the forecast with the best chance along the
Treasure Coast. Forecast soundings reveal that most of the available
moisture will be below 700 mb with a decent capping inversion above.
This will keep showers pretty low topped in nature. Breezy
conditions can be expected with a fairly tight pressure gradient and
higher winds aloft mix down. Scattered showers will continue into
the overnight period mainly for the Space and Treasure Coasts.

Tuesday...There has been quite the difference between the ECMWF and
the GFS over the last few days on handling of the forecast on
Tuesday - mainly with the evolution of the cutoff low pressure over
the Gulf of Mexico. The 00Z ECMWF continued to show a stronger mid-
level low with a stronger reflection in the lower levels than the
GFS, but the latest 12Z ECMWF has started to fall more in line with
the GFS. The resultant solution with the 12Z run has trended drier,
and finally with some consensus among the two models, have trended
the forecast slightly this way.  Have kept shower chances around 30-
40% and 50% for the Treasure Coast.  The persistent onshore flow
will keep Tuesday morning temperatures above average in the mid to
upper 50s inland and lowers 60s along the coast.  High temperatures
are forecast to be a couple of degrees warmer than Monday which
would put most places in the mid 70s.

Wed-Sat...The global models appear to be settling toward better
agreement with the handling of the GOMEX cutoff low from mid to late
next week. The ECM has actually trended a little weaker and farther
south, which is closer to the earlier GFS/CMC solutions. Approach of
this feature will lead to a more unsettled pattern with increasing
forced ascent, developing deep layer SE-S flow and increasing rain
chances through at least Friday night, if not Saturday as well.
 As the event approaches, we will probably need to bump up rain
chances higher than what is currently being advertised, especially
along the coast, given what looks to be a favorable setup for precip.

Next Weekend...Expect cooler and drier conditions to develop by next
weekend, however the GFS is 18-24 hours faster with the next FROPA
(Friday night) compared to the ECM (Saturday evening). Once the
timing of the upper trough and FROPA comes into better agreement,
would not be surprised to see TS introduced into the forecast for
whichever day the guidance settles on.

&&

.AVIATION...VFR. CIGs AOA BKN-OVC150 through 00Z. Marine SC CIGs
near BKN040 will gradually make their way toward the MLB-SUA coastal
corridor overnight as H925-H850 flow acquires an increasing onshore
component. Since the first wave of clouds usually gets eaten up by
the drier continental airmass into which it is advecting, given the
open-cell rather than closed-cell nature of the offshore SC field,
this could result in onset of CIGs a few hours later than advertised.

Don't think coverage/intensity of any marine precip which might form
SUN AM warrants VCSH for any of the coastal sites at this time.

&&

.MARINE...Tonight-Sunday...NNE-NE winds will maintain speeds around
around 15KT offshore overnight, which should keep some 6FT seas in
place. As they acquire and increasing onshore component late tonight
through Sunday, speeds will increase to around 17-22KT. This warrants
adding offshore Volusia to the Cautionary Statement already in place
for later tonight. With 41114 down to 4.5FT, think we can drop the
near shore SIPF1-Jupiter leg down. A SCA will go into effect starting
12Z Sunday and carry beyond 24 hours.

Monday...Poor to hazardous boating conditions with Small Craft
Advisory conditions for the Brevard offshore waters along with the
nearshore and offshore Sebastian-Jupiter waters.  Seas of 7 ft with
E/ESE winds of around 20 kt.  Cautionary criteria elsewhere with 15-
20 kt winds and seas of 5 to 6 ft.

Tuesday...Some improvement in conditions for the first half of
Tuesday. For the nearshore waters 4-5 ft seas and ESE winds around
10 kt. Seas will be in the 4-6 ft range in the offshore waters and
closer to 15 kt for most of the day.  Conditions are then forecast
to deteriorate Tuesday afternoon with seas building to 7 ft in the
offshore waters with winds picking up to 15-20 kt.  Winds will
increase in the afternoon/evening in the nearshore waters to around
15 kt with seas building slightly to 4-6 ft.

Wed-Thu...Forecast becomes slightly more uncertain into mid week
from diverging model solutions through this timeframe. However, a
moderate to fresh SE to S breeze will continue with seas forecast
to build to 5-6ft near shore and 7 to perhaps 8 feet offshore.

&&

.CLIMATE (previous)...

High temperatures today will continue to be well below normal in the
50s and low 60s. Daytona Beach is the only site that looks to be
near their record cool high for today, but is still forecast to be
just above with a max temp of 53 (record: 51 in 1925).

However, slightly more notable is that today will bring to 6 the
number of consecutive days where the temperature has remained below
60 degrees at Daytona Beach, Sanford and Orlando. This is one of the
longest stretches this has occurred for these sites, but falls short
of the current records. Highs temperatures are forecast to reach the
lower 60s for all three stations on Sunday.

Consecutive Days Below 60 Degrees (01/01/2018-01/06/2018):

        Duration      Ranking             Record (Ending date)

Daytona: 6 days  Tied for 3rd Longest*   8 days (Ending 12/28/1995)
Sanford: 6 days  Tied for 4th Longest*  11 days (Ending 01/12/2010)
Orlando: 6 days  Tied for 2nd Longest*   8 days (Ending 12/28/1995)

*Notes on Ties:

- For Daytona this ties 7 different periods (last set from
  01/08/2010-01/13/2010)

- For Sanford this ties the period from 01/18/1977-01/23/1977

- For Orlando this ties 3 different periods (last set from
  01/17/1977-01/22/1977)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  38  61  53  70 /   0  20  20  20
MCO  40  64  53  72 /   0  10  10  20
MLB  44  64  58  72 /  10  20  20  20
VRB  46  66  59  73 /  10  20  30  30
LEE  38  62  50  71 /   0  10   0  20
SFB  38  63  52  72 /   0  10  10  20
ORL  41  64  53  71 /   0  10  10  20
FPR  45  67  58  73 /  10  20  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 AM to 10 PM EST Sunday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 7 AM Sunday to 4 PM EST Monday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Cristaldi
MID TERM...Combs
DSS/LONG TERM....Johnson
Hazardous weather outlook, Jan 6, 8:00 AM EST, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
800 AM EST Sat Jan 6 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
800 AM EST Sat Jan 6 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
Northerly winds to around 15 knots will keep seas elevated in the
southern offshore gulf stream waters this morning and across the
Volusia and Brevard offshore waters tonight. Small craft should
exercise caution in these areas.

.RIP CURRENT IMPACT...
Long period northeast ocean swells will produce a moderate rip
current risk at east central Florida beaches. Swim near a
lifeguard if you enter the chilly surf.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
High pressure building offshore from the mid Atlantic Sunday into
Monday will bring stronger onshore flow and building seas across
the east central Florida Atlantic waters making conditions poor to
hazardous for small craft. Rough surf and a moderate risk for rip
currents is expected Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Volkmer/Cristaldi

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.